How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Medical
Satisfied Customers: 10337
Experience:  14 years experience in the field of Family Practice
13781349
Type Your Medical Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

45, male, 6'1, 250lbs, nondrinker nonsmoker, story of bright

Customer Question

45, male, 6'1, 250lbs, nondrinker nonsmoker, history of bright red blood in my stool and on t.p. for about 2 yrs, about 50% of the time I defacate. Never treated. Recently received a referral to a gastroenterologist from my primary but have not met with gastro doc yet. Occasional constipation. For the past 36 hours now I've been losing huge amount of blood in my bowel movement. All began yesterday morning when I felt bloated and I felt like passing gas, only to have blood pour down my bottom and legs when I thought I was passing gas. Upon using toilet, it is filled with blood every sitting. No feces, only blood. Pouring out of me, total fluid. Explosive. Like liquid diarrhea only no feces, just a huge amount of bright red blood. Approx as much blood as I would lose with fluids after a saline laxative. Has happened yesterday morning, twice last night, this morning, and again about 2 hours ago. Not getting any better or slowing down. Colon area is filling with blood and making me feel like I need a bowel movement, so I sit and the blood pours out of me. No stool. No pain whatsoever, but very lightheaded, and dehydrated, like I get when I donate blood. Not sure what course of action to take nexy.
Submitted: 8 months ago.
Category: Medical
Expert:  Anthony Bray, MD replied 8 months ago.

Hello!

From your description of this recent more aggressive blood loss >> YOU NEED TO GO TO THE ER .. !!

Explosive , like diarrhea , nothing but blood... feeling light headed

These are signs of potentially life threatening blood loss..

You may need emergency intervention which may include transfusions..

You can't wait on this ..

I urge you to get to the ER ASAP in this instance

I hope that this information is helpful for you.

Let me know if you have further questions.

Please remember to leave positive feedback on this thread.

Thank You and Best Regards,

Anthony Bray MD

Customer: replied 8 months ago.
Thank you for the quick response Dr. Bray. That is kind of what I was thinking, and you confirmed it. I'll be going to the ER promptly.
Expert:  Anthony Bray, MD replied 8 months ago.

You are very welcome!

Good luck to you!

Follow up info on how you are doing later would be welcome on this thread.

Take care!

Anthony Bray MD

Customer: replied 8 months ago.
Ok. Thank you. I will be certain to do that follow up.
Expert:  Anthony Bray, MD replied 8 months ago.

Ok that will be good to hear back from you !

Related Medical Questions